[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1979

Tetracycline-Induced Esophageal Ulcerations

Author Affiliations

From the Tucson Hospitals Medical Education Program, Tucson Medical Center (Dr Stillman), and the Department of Pediatrics, University of Arizona College of Medicine (Drs Stillman and Martin), Tucson.

Arch Dermatol. 1979;115(8):1005. doi:10.1001/archderm.1979.04010080063031
Abstract

Tetracycline- and doxycycline-induced esophageal ulcerations have been documented in three reports in which six cases have been presented.1-3 We report a seventh case of tetracycline-induced esophageal ulceration in an adolescent. The widespread use of tetracyclines by dermatologists requires them to be aware of this treatment complication, and to take steps routinely to prevent it, with appropriate instructions to the patients.

Report of a Case  A previously healthy 16-year-old boy had pain in the anterior part of the midline of the chest of two weeks' duration. Pain occurred only on swallowing and disappeared immediately thereafter. It was provoked by both liquid and solid foods and had never awakened him from sleep. The pain had appeared the morning after he had ingested three tetracycline capsules. He laid down to retire just after taking the antibiotic and remembered that the capsules had seemed to lodge in his esophagus. He was taking 100

First Page Preview View Large
First page PDF preview
First page PDF preview
×